Tennessee, 2005Damaging Wind in Tennessee, June 8, 2005
June 8, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 2:10 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 2:10 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT WED JUN 8 2005
.SHORT TERM...(TONIGHT THROUGH THURSDAY)...SCATTERED SHOWERS AND
THUNDERSTORMS ARE OCCURRING ACROSS THE FORECAST AREA THIS AFTERNOON
WITH THE MOST CONCENTRATED ACTIVITY OVER THE CUMBERLAND PLATEAU.
MSAS DATA SHOWS LIS IN THIS AREA OF -4 TO -5 WITH -1 TO -3 OVER THE
REMAINDER OF THE AREA. CONSIDERABLE CLOUD COVER MOST OF THE DAY
SHOWS THAT THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS CONTINUE
IN A MOIST SOUTHERLY FLOW AS UPPER RIDGE STAYS PUT ALONG THE EAST
COAST AND SOUTHEAST STATES. THE GFS AND ETA SHOWS A WEAKNESS IN THE
RIDGE OVER THE LOWER MS VALLEY AND WEAK VORTICITY MAXIMUMS MOVING
FROM SOUTH TO NORTH WITH THE FLOW. BEST CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE LATE AFTERNOON AND EARLY EVENING DURING THE
TIME OF MAXIMUM HEATING. ALSO HEAVY RAIN WITH LOCALIZED FLOODING IS
POSSIBLE BEFORE SUNSET WITH THE STRONGER THUNDERSTORMS DUE TO LIGHT
WINDS FROM THE SURFACE UP TO HIGH LEVELS. SOME THUNDERSTORMS MAY
PRODUCE AN INCH OR TWO IN AN HOURS TIME. THAT WILL BE THE MAIN
THREAT THROUGH THURSDAY ALTHOUGH HIGH WIND GUSTS COULD OCCUR WITH A
FEW COLLAPSING CELLS THROUGH EARLY EVENING.
.LONG TERM...(THU NIGHT THROUGH WED)...FAIRLY STAGNANT PATTERN FOR
MUCH OF THE EXTENDED PERIOD. MODELS IN DECENT AGREEMENT FOR THE BIG
PICTURE...BUT AS USUAL SOME DIFFERENCES IN THE DETAILS. THINK NAM
SOLUTION LOOKS GOOD FOR THE FIRST PART OF THE PERIOD...WITH QUITE A
BIT OF MOISTURE LINGERING BUT NOT MUCH FORCING EVIDENT INTO THE
WEEKEND. SHOULD SEE SHOWERS AND THUNDERSTORMS...WITH THE BULK OF
THE ACTIVITY IN THE AFTERNOON WITH THE DIURNAL HEATING. MODELS
STILL TRYING TO SHOW A POSSIBLE TROPICAL SYSTEM MAKING LANDFALL ON
THE GULF COAST SOMETIME POSSIBLY AS SOON AS THIS WEEKEND...BUT THE
OFFICIAL TRACK STAYS PRETTY FAR TO THE WEST AFTER LANDFALL. 06Z
GFS...AND HPC GUIDANCE WHICH WAS BASED ON IT...SHOW A COLD FRONT
PUSHING THROUGH BY EARLY WED. WILL KEEP CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH TUE...THEN SLIGHT CHANCE WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 87 70 84 / 40 50 30 50
KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 85 69 84 / 40 50 30 50
OAK RIDGE, TN 69 85 69 83 / 40 50 30 50
TRI CITIES AIRPORT, TN 65 84 66 84 / 40 60 40 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
TD/LDW
Hazardous weather outlook, Jun 8, 3:05 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EDT WED JUN 8 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-090900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
405 AM EDT (305 AM CDT) WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
ABUNDANT TROPICAL-LIKE MOISTURE COMBINED WITH DAYTIME HEATING
WILL RE-DEVELOP THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. DUE TO THE
ABUNDANT MOISTURE...HEAVY RAINS WILL ONCE AGAIN BE LIKELY WITH
THE STRONGER STORMS. LOCALIZED FLASH FLOODING IS POSSIBLE
PRODUCING PONDING OF LOW LYING AREAS...STREET FLOODING AND
SMALL STREAM FLOODING.
SINCE THE AIRMASS WILL BECOME QUITE UNSTABLE THIS AFTERNOON AND
EVENING...ISOLATED SEVERE THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE. THE MAIN THREAT WILL BE DAMAGING DOWNBURSTS WINDS
AND HAIL UP TO NICKEL SIZE.
.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING. COVERAGE OF THE SEVERE
THUNDERSTORMS WILL BE ISOLATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
Thunderstorm Wind, Blount
- When
- June 8, 6:45 PM EST to 7:00 PM EST
- Where
- Blount County, Maryville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -83.967
Numerous trees and powerlines down in and around the city of Maryville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461819.